MAUDE Adverse Event Report: WARSAW ORTHOPEDICS APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 7200150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with cervical stenosis for which she underwent anterior cervical fusion at levels c4-c7.Intra-op, the plate broke.After the screws were inserted, the locking mechanism was turned and did not have a stop, it was turned more and the top part broke off.The screws were taken out and a new plate was put in and secured.No patient complication were reported for this event.
 
Additional Manufacturer Narrative
Visual review found one of the caps broken off from the plate.Functional evaluation found the remaining locking caps of the returned plate functioned as intended when rotated in the cw direction, and did have a positive stop.Page 18 of this system surgical technique states that this anterior cervical plate system includes an attached locking cap mechanism.The lock detail has a positive stop that prevents the cap from turning more than 90° clockwise.Avoid turning the locking cap counterclockwise as this will detach the cap from the plate.The event description does not specify direction of rotation.A search of the complaint database did not identify any additional complaint returns with this part/lot# combination.The above observations is consistent with incorrect direction of assembly.If information is provided in the future, a supplemental report will be issued.

Brand Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6685245
Report Number1030489-2017-01660
Device Sequence Number831961
Product Code KWQ
UDI-Device Identifier00613994625069
UDI-Public00613994625069
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7200150
Device Lot Number0199038W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date07/04/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR